On the Stability of the Impact Damper

[+] Author and Article Information
S. F. Masri, T. K. Caughey

Division of Engineering and Applied Science, California Institute of Technology, Pasadena, Calif.

J. Appl. Mech 33(3), 586-592 (Sep 01, 1966) (7 pages) doi:10.1115/1.3625125 History: Received August 24, 1965; Revised February 21, 1966; Online September 15, 2011


The exact solution for the symmetric two-impacts-per-cycle motion of the impact damper is derived analytically, and its asymptotically stable regions are determined. The stability analysis defines the zones where the modulus of all the eigenvalues of a certain matrix relating conditions after each of two consecutive impacts is less than unity.

Copyright © 1966 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In